Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jul 5, 2006, 4:21 PM PDT for San Diego County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 4:21 PM PDT (23:21 UTC)
- Expired
- Jul 5, 2006, 5:00 PM PDT
- In force
- 39 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 57 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 052322 SVRSGX CAC073-060000- /O.NEW.KSGX.SV.W.0008.060705T2321Z-060706T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 421 PM PDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 500 PM PDT * AT 413 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIVE OAK SPRINGS...OR ABOUT 22 MILES WEST OF OCOTILLO...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHEAST OF MORENA VILLAGE BY 440 PM PDT 6 MILES SOUTH OF MOUNT LAGUNA BY 500 PM PDT HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN TIERRA DEL SOL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3297 11660 3271 11666 3260 11626 3279 11612 $$ SCV
2 follow-up statements
000 WWUS56 KSGX 052333 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 430 PM PDT WED JUL 5 2006 CAC073-060000- /O.CON.KSGX.SV.W.0008.000000T0000Z-060706T0000Z/ SAN DIEGO CA- 430 PM PDT WED JUL 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR SOUTHEASTERN SAN DIEGO COUNTY... AT 422 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LIVE OAK SPRINGS...OR ABOUT 20 MILES WEST OF OCOTILLO... MOVING NORTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHEAST OF MORENA VILLAGE BY 500 PM PDT HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED NEAR TIERRA DEL SOL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3297 11660 3271 11666 3260 11626 3279 11612 $$ SCV
000 WWUS56 KSGX 052355 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 455 PM PDT WED JUL 5 2006 CAC073-060001- /O.EXP.KSGX.SV.W.0008.000000T0000Z-060706T0000Z/ SAN DIEGO CA- 455 PM PDT WED JUL 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAN DIEGO COUNTY EXPIRES AT 500 PM PDT... THE THUNDERSTORM OVER INTERSTATE 8 NEAR LIVE OAK SPRINGS HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER...SMALL HAIL AND GUSTY WINDS TO 35 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3297 11660 3271 11666 3260 11626 3279 11612 $$ SCV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:00 PM PDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 5, 2:00 PM PDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED JUL 5 2006 .SYNOPSIS... SOUTHWEST FLOW ALOFT WILL BRING DRIER AIR INTO SOUTHERN CALIFORNIA THURSDAY AND FRIDAY. IT WILL REMAIN VERY WARM THROUGH THE WEEKEND...THEN TURN COOLER NEXT WEEK AS LOW PRESSURE APPROACHES FROM THE PACIFIC NORTHWEST. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE ATMOSPHERE WAS A LITTLE DRIER AND MORE STABLE THAN YESTERDAY AND STUNTED THE CLOUD GROWTH OVER THE MOUNTAINS THIS AFTERNOON. HOWEVER...THUNDERSTORMS DID FORM OVER THE BAJA SPINE AROUND 1830Z. WATER VAPOR LOOP SHOWED THE AXIS OF DEEP MOISTURE ON THE SOUTHEAST BORDER OF THE CWA BETWEEN THE UPPER HIGH OVER NEW MEXICO AND THE WEAK TROUGH OVER THE WEST COAST. THIS MOISTURE AXIS REMAIN NEARLY STATIONARY THROUGH THE WEEKEND...SO ANY SMALL SHIFT TO THE WEST COULD ADVECT SUFFICIENT MOISTURE FOR ISOLATED AFTERNOON THUNDERSTORMS IN THE MOUNTAINS. WILL KEEP THE FORECAST DRY FOR NOW...BUT WILL MONITOR NEXT COUPLE RUNS FOR POSSIBLE WEAK RETURN FLOW OF MONSOON MOISTURE. IN ADDITION...THE GFS FORECASTS A CLOSED UPPER LOW NEAR PT CONCEPTION OVER THE WEEKEND...AN ANOMALY FOR THIS TIME OF YEAR. SOUTHERLY FLOW BETWEEN THIS LOW AND THE UPPER HIGH OVER NEW MEXICO MAY ACT TO ENHANCE MONSOON MOISTURE ADVECTION INTO SOUTHERN CALIFORNIA SATURDAY. TEMPS WILL REMAIN ABOVE AVERAGE THROUGH THE WEEKEND. SLIGHTLY STRONGER ONSHORE FLOW WILL SEND MARINE LAYER CLOUDS INTO THE COASTAL ZONES EACH NIGHT BEFORE BURNING OFF TO THE COAST EACH DAY. MORE SIGNIFICANT COOLING IS FORECAST NEXT WEEK AHEAD OF A STRONGER PACIFIC TROUGH OVER THE PACIFIC NORTHWEST. && .AVIATION... LINGERING MOISTURE IN THE MTNS AND DESERTS SHOULD FIRE AT LEAST ISOLATED THUNDERSTORM ACTIVITY THROUGH EARLY EVENING. STRONG UDDFS...HAIL...AND ASSOCIATED TURBULENCE CAN BE EXPECTED IN THE VICINITY OF THESE STORMS. WEST OF THE MTNS...EXPECT THE STRATUS LAYER TO MOVE BACK ONTO THE COAST AFTER 03Z WITH MVFR CIGS/VIS BY 06Z AND CONTINUING THROUGH 16Z THU. SOME OF THE INLAND VALLEYS COULD HAVE LOCAL IFR CONDITIONS. EXPECT BASES 1K TO 1.2K FT MSL AND TOPS TO 1.8K FT. WINDS BELOW 15 KT THROUGH 15K FT...EXCEPT NEAR CONVECTION. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOEDE AVIATION...DANDREA
Hazardous weather outlook, Jul 5, 4:00 PM PDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT WED JUL 5 2006 CAZ055-056-058-060>062-061100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. IN SAN DIEGO COUNTY...SOME THUNDERSTORMS WILL CONTAIN LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON UNTIL 6 PM. MAXWELL
In the hours before
Local storm report, Jul 5, 4:07 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
407 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BOULEVARD 32.66N 116.27W
07/05/2006 E1.00 INCH SAN DIEGO CA TRAINED SPOTTER
AT BOULEVARD AND TIERRA DEL SOL-OBSERVED 1 INCH HAIL AND
40-50 MPH GUSTS. SHEETS OF WATER COMING DOWN ON ROADWAYS
FROM HEAVY DOWNPOUR.
&&
NUELITONearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.